Alert archive / Florida / Coastal Flood Statements in 2020
Coastal Flood Statement 23, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Nov 15, 2020, 3:08 PM EST for Monroe County, Florida. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2020, 3:08 PM EST (20:08 UTC)
- Expired
- Nov 16, 2020, 1:25 AM EST
- In force
- 10 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.1 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 291 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
237 WHUS42 KKEY 152008 CFWKEY Coastal Hazard Message National Weather Service Key West FL 308 PM EST Sun Nov 15 2020 FLZ077-078-160700- /O.NEW.KKEY.CF.S.0023.201115T2008Z-201116T0700Z/ Monroe Middle Keys-Monroe Lower Keys- 308 PM EST Sun Nov 15 2020 * WHAT...Minor saltwater flooding. * WHERE...Middle and Lower Florida Keys. * WHEN...During the high tide cycle that will come with the late evening and early overnight hours. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...Minor saltwater flooding will resume over the Lower and Middle Keys during the high tide cycle that will come during the late evening and early overnight hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
1 follow-up statement
723 WHUS42 KKEY 160625 CFWKEY Coastal Hazard Message National Weather Service Key West FL 125 AM EST Mon Nov 16 2020 FLZ077-078-160730- /O.CAN.KKEY.CF.S.0023.000000T0000Z-201116T0700Z/ Monroe Middle Keys-Monroe Lower Keys- 125 AM EST Mon Nov 16 2020 The Coastal Flood Statement for the Lower and Middle Keys is cancelled. $$ CLR
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Nov 15, 11:34 AM EST, 3 hours 34 minutes earlier.
Area forecast discussion, Nov 15, 11:34 AM EST, 3 hours 34 minutes before
Area Forecast Discussion National Weather Service Key West FL 1134 AM EST Sun Nov 15 2020 .DISCUSSION... The main weather event will be the development on Tuesday of a prolonged period of windy weather, behind a strong cold front. In the meantime, dry weather will prevail for the rest of today. The 12z KEY sounding had much more of a dry season look. Under the influence of strong mid-level high pressure over the FL Peninsula, multiple subsidence inversions were observed, with the lowest based near 6,500 feet. This is deep enough for the diurnally favored showers over the Straits in east-southeast flow, but we are now seeing the mid-day dissipation that comes in such flow. Through this afternoon and tonight, an even drier air mass will arrive, with PW values dipping to near or below 1". This will keep a rain-free forecast going through tonight. With easterly flow in place until the cold front arrives on Tuesday, we will look for features upwind to our east-southeast. Within this flow, the next surge in moisture is now spreading from the Turks and Caicos Islands into the southeast Bahamas. This will bring a rapid rise in the depth of surface-based moisture on Monday morning, and PW values will rise quickly to exceed 1.5". Such a rapid increase in moisture in typically accompanied by a round of showers. The current forecast as 20-25 percent rain chances on Monday, and we may need to raise this a bit more. Another pocket of moisture reflected with the area of enhanced clouds well northeast of Puerto Rico will arrive on Tuesday, around the same time that the cold front pushing in from the north enhances low-level convergence. The overlap of moisture and low- level convergence should lead to a blossoming of showers along the front as it moves through the Keys. Once the front passes on Tuesday, the low-level flow will never turn northerly. Instead, it will come in from the northeast. This will limit the cooling of both temperature and dewpoint behind the front to a 3-5 degree drop, since an air mass arriving on a northeast wind has so much more warm upwind ocean water over which to modify. In addition, an impressively strong 1038 mb high center will arrive over the Ohio Valley by Wed morning, with the southern periphery bridging south down the FL Peninsula behind the front. Pressure gradients will be impressively tight, leading to windy conditions. Guidance shows the strength of cold air advection peaking on Wed PM, concurrent with 925 mb winds near 40 knots. This will easily lead to a few 35+ mph land-based wind gusts, and Gale Warnings seem likely over the waters. && .MARINE... Mariners, enjoy the gentle and moderate breezes of this Sunday. Beware of the increase in wind that is coming on Tuesday and Wednesday. A strong cold front on Tuesday will be followed by near-gale northeast breezes on Wednesday and Wednesday night, with the possibility of sustained gale-force winds over the waters. from synopsis...A weak high pressure ridge will nose westward across the Florida Peninsula through Monday morning, and Hurricane Iota will pass about 700 miles south of Key West on Monday. A strong cold front will pass the Keys waters on Tuesday, then the southern periphery of strong continental high pressure will bridge south through the Keys on Wednesday. This will bring near-gale northeast to easterly breezes on Wednesday and Wednesday night, remaining strong through Thursday. && .AVIATION... Mostly FEW coverage of fair weather cumulus is expected through tonight, given a dry mid-level air mass. Easterly surface winds will continue. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...Haner Aviation/Nowcasts....Haner Data Acquisition.....Williams Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Nov 15, 4:35 AM EST, 10 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 435 AM EST Sun Nov 15 2020 FLZ076>078-GMZ031>035-042>044-052>055-072>075-160945- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 435 AM EST Sun Nov 15 2020 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time today. However, a Coastal Flood Statement will likely be needed for the entire length of the Florida Keys late tonight. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A Coastal Flood Statement and or Advisory will likely be required for the Florida Keys for most of the week. Otherwise, a Gale Warning and or Small Craft Advisory will be needed by late Tuesday, and persisting for the balance of the week. Furthermore, the strongest winds are expected Wednesday through Thursday night, before slowly abating thereafter. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. APA
Nearby
Coastal Flood Statements in Florida, 2020Every coastal flood statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.